Skip to main content

Beta-Product dependent Pitman-Yor Processes for Bayesian inference

Bassetti, Federico, Casarin, Roberto, Leisen, Fabrizio (2014) Beta-Product dependent Pitman-Yor Processes for Bayesian inference. Journal of Econometrics, 180 (1). pp. 49-72. ISSN 0304-4076. (doi:10.1016/j.jeconom.2014.01.007) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1016/j.jeconom.2014.01.007

Abstract

Multiple time series data may exhibit clustering over time and the clustering effect may change across different series. This paper is motivated by the Bayesian non-parametric modelling of the dependence between clustering effects in multiple time series analysis. We follow a Dirichlet process mixture approach and define a new class of multivariate dependent Pitman–Yor processes (DPY). The proposed DPY are represented in terms of vectors of stick-breaking processes which determine dependent clustering structures in the time series. We follow a hierarchical specification of the DPY base measure to account for various degrees of information pooling across the series. We discuss some theoretical properties of the DPY and use them to define Bayesian non-parametric repeated measurement and vector autoregressive models. We provide efficient Monte Carlo Markov Chain algorithms for posterior computation of the proposed models and illustrate the effectiveness of the method with a simulation study and an application to the United States and the European Union business cycle.

Item Type: Article
DOI/Identification number: 10.1016/j.jeconom.2014.01.007
Uncontrolled keywords: Bayesian non-parametrics; Dirichlet process; Panel vector autoregressive process; Pitman–Yor process; Stick-breaking process
Subjects: H Social Sciences > HA Statistics
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science
Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Fabrizio Leisen
Date Deposited: 07 Jun 2014 09:48 UTC
Last Modified: 01 Aug 2019 10:37 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/41317 (The current URI for this page, for reference purposes)
Leisen, Fabrizio: https://orcid.org/0000-0002-2460-6176
  • Depositors only (login required):